Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2015, 6:28 AM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 6:28 AM CDT (11:28 UTC)
- Expired
- Jul 14, 2015, 7:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4744 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS53 KICT 141128
SVRICT
KSC015-017-115-141200-
/O.NEW.KICT.SV.W.0162.150714T1128Z-150714T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
628 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 700 AM CDT
* AT 628 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR
11 MILES NORTHEAST OF WHITEWATER...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POTWIN...BURNS...CASSODAY...MATFIELD GREEN...WONSEVU...EL DORADO
LAKE AND EL DORADO STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 76 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3793 9706 3814 9707 3822 9655 3781 9654
TIME...MOT...LOC 1128Z 270DEG 39KT 3803 9695
HAIL...1.00IN
WIND...60MPH
$$
SMITH2 follow-up statements
393
WWUS53 KICT 141139
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 AM CDT TUE JUL 14 2015
KSC015-017-115-141200-
/O.CON.KICT.SV.W.0162.000000T0000Z-150714T1200Z/
BUTLER KS-CHASE KS-MARION KS-
639 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHERN BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...
AT 638 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 13
MILES NORTH OF EL DORADO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POTWIN...BURNS...CASSODAY...MATFIELD GREEN...WONSEVU...EL DORADO LAKE
AND EL DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3793 9705 3814 9706 3822 9655 3781 9654
TIME...MOT...LOC 1138Z 269DEG 33KT 3802 9690
HAIL...1.00IN
WIND...60MPH
$$
SMITH225
WWUS53 KICT 141148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 AM CDT TUE JUL 14 2015
KSC015-017-115-141200-
/O.CON.KICT.SV.W.0162.000000T0000Z-150714T1200Z/
BUTLER KS-CHASE KS-MARION KS-
648 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHEASTERN BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...
AT 648 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BURNS...OR 16 MILES SOUTHEAST OF FLORENCE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURNS...CASSODAY...MATFIELD GREEN...WONSEVU...EL DORADO LAKE AND EL
DORADO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3792 9695 3815 9695 3822 9655 3781 9654
TIME...MOT...LOC 1148Z 268DEG 32KT 3805 9674
HAIL...1.00IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:42 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 14, 3:42 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 342 AM CDT TUE JUL 14 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 339 AM CDT TUE JUL 14 2015 MID LEVEL ISENTROPIC LIFT HAS LED TO THE PESKY CONVECTIVE COMPLEX OVER WRN KS HOLDING TOGETHER AS IT PUSHES INTO CENTRAL KS EARLY THIS MORNING. THINK SOME OF THIS CONVECTION IN CENTRAL WILL LINGER UNTIL A LITTLE AFTER SUNRISE UNTIL MAIN MOISTURE TRANSPORT AND LIFT BEGINS TO WANE...SO WILL GO WITH LIKELY POPS IN CENTRAL KS FOR THIS CHANCE. A RATHER MESSY SYNOPTIC PATTERN THIS MORNING...AS OUTFLOW BOUNDARIES FROM LAST NIGHTS STORMS ARE MAKING IT DIFFICULT TO FIND THE MAIN SYNOPTIC FRONT...WITH ABOVE COMPLEX RIDING CLOSE TO THE MAIN SYNOPTIC FRONT. MESOANALYSIS SUGGESTS THE MAIN SURFACE FRONT IS LOCATED ACROSS CENTRAL KS...WITH SURFACE DEWPOINTS SOUTH OF THE BOUNDARY STILL IN THE LOWER TO MIDDLE 70S ACROSS SOUTHERN KANSAS. AS THE CONVECTIVE SYSTEM IN CENTRAL KS SLOWLY DIMINISHES. THE MAIN CONCERN FOR THE DAYLIGHT HOURS WILL BE THE CONTINUED VERY WARM AND MUGGY CONDITIONS ACROSS MOST OF THE SOUTHERN HALF OF KS. PREVIOUS SHIFTS HAVE ALREADY HOISTED AN EXCESSIVE HEAT WARNING FOR MOST SOUTHERN KS AND PORTIONS OF CENTRAL KS....WHERE THE COMBINATION OF THE VERY WARM TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER 90S WILL AGAIN LEAD TO HEAT INDICES IN THE 104-108 RANGE. STILL THINK THIS LOOKS REASONABLE...WITH THE COMBINED EFFECTS OF MULTIPLE DAYS OF MUGGY CONDITIONS LEADING TO HEAT RELATED ISSUES ACROSS THE AREA. LOTS OF UNCERTAINTY ON WHERE THE ACTUAL SYNOPTIC FRONT WILL BE LOCATED THIS AFTERNOON...WHICH WILL DIRECTLY AFFECT WHERE THE HIGHEST SURFACE DEWPOINTS AND THUS HIGHEST HEAT INDICES WILL BE LOCATED. A LITTLE CONCERNED THAT CENTRAL KS WILL FALL A LITTLE SHORT OF THE 105 HEAT INDEX VALUES...BUT HEAT INDICIES OF 100 TO 105 COMBINED FROM THE PREVIOUS FEW DAYS SUGGEST KEEPING KSLN IN THE EXCESSIVE HEAT WARNING FOR NOW. THE SURFACE LOW SITUATED ACROSS SW KS WITH THE QUASI-STATIONARY BOUNDARY ACROSS PORTIONS OF CENTRAL KS...WILL LEAD TO A TRIPLE POINT SETTING UP FOR AREAS IN CENTRAL KS TO THE WEST OF I-135 THIS AFTERNOON. EXPECT VERY HIGH VALUES OF INSTABILITY (SBCAPE OF 4000- 5000 J/KG) TO AGAIN POOL JUST TO THE SOUTH OF THE BOUNDARY...NEAR THE TRIPLE POINT. ALSO BULK SHEAR AROUND 30 KTS WOULD AGAIN SUGGEST A SEVERE STORM CHANCE THIS AFTERNOON...AS CONVECTIVE TEMPS ARE REACHED...GIVEN THIS VERY UNSTABLE AIRMASS. CONVERGENCE AGAIN IS LACKING FOR NUMEROUS SEVERE STORMS TO DEVELOP...BUT THINK ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERN. THINK ANY VERTICAL STRETCHING ALONG THE QUASI-STATIONARY BOUNDARY WILL STAY TO THE WEST OF THE FORECAST AREA...KEEPING ANY WEAK TORNADO CHANCE OVER WRN KS. A FAIRLY STRONG SHORTWAVE LOOKS TO COME OUT OF THE SRN ROCKIES AND LIFT NE ACROSS WRN KS LATE THIS EVENING AND TONIGHT. THINK THIS SHORTWAVE WILL LEAD TO THE CONVECTION TO THE WEST OF THE FORECAST AREA GROWING UPSCALE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) OVER WRN KS TONIGHT...AS THE LOW LEVEL JET AND MOISTURE TRANSPORT INCREASES. THINK THIS MCS WILL PROPAGATE TO THE EAST-NORTHEAST INTO PORTIONS OF CENTRAL KS LATE TONIGHT OR EARLY WED MORNING...SO WILL INCREASE POPS IN CENTRAL KS FOR THIS CHANCE. WED: THINK SOME CONVECTION WILL LINGER ACROSS MOST CENTRAL KS FOR WED MORNING...WITH POSSIBLY SOME OF THIS CONVECTION PROPAGATING INTO SOUTHERN KS AS WELL. SO WILL KEEP POPS GOING FOR WED MORNING. EXPECT A GENERAL INCREASE IN THE MID LEVEL RIDGE ACROSS THE SRN PLAINS FOR WED AFTERNOON...WHICH WILL PUSH THE MAIN SYNOPTIC FRONT BACK TO THE NORTH. COULD STILL SEE SOME DIURNALLY DRIVEN CONVECTION AGAIN ACROSS CENTRAL KS FOR WED AFTERNOON/EVENING...AS WHERE THE QUASI-STATIONARY FRONT WILL BE LOCATED IS UNCERTAIN. THE PATTERN WILL REMAIN SIMILAR FOR THU AS WELL...WITH ABOVE NORMAL TEMPS IN THE MID-UPPER 90S WITH THE BOUNDARY AGAIN LOCATED IN CENTRAL KS. COULD SEE ANOTHER ROUND OF DIURNAL CONVECTION AGAIN ON THU AFTERNOON/EVENING BUT THINK WILL EXPAND THE POPS FURTHER SOUTH FOR THU NIGHT...AS MODELS SUGGEST ANOTHER IMPULSE WILL PUSH ACROSS THE AREA THU NIGHT...WITH A GENERAL INCREASE IN CONVECTIVE COVERAGE. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 339 AM CDT TUE JUL 14 2015 THE MID LEVEL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE SOUTHERN PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL ALLOW THE WARM LOW/MID LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL PLAINS STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES. CHANCE FOR AN DIURNAL STORM CHANCES WILL REMAIN CONFINED TO CENTRAL KS...BUT CONFIDENCE IN THOSE OCCURRING RIGHT NOW ARE LOW. BETTER STORM CHANCES FOR STORMS MAY ARRIVE TOWARD THE END OF THE PERIOD AS ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN HOW FAR SOUTH THE FRONT PROPAGATES REMAINS LOW. KETCHAM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 339 AM CDT TUE JUL 14 2015 THE EWD PROGRESS OF SHRA/TSRA COVERING MUCH OF SW KS WILL DRAW THE GREATEST ATTENTION THE REST OF THE NIGHT. WITH SHORT-TERM MODELS DISAGREEING TO SOME EXTENT AS TO HOW FAR E THE CONVECTION WL ADVANCE HAVE OPTED TO KEEP "VCTS" OUT OF THE STARTING BLOCKS FOR KRSL...KHUT & KICT TERMINALS FOR THE REST OF THE NIGHT. ALL AREAS TO MAINTAIN VFR STATUS THROUGH TUE EVE. WITH A WEAK STALLING FRONT LURKING ABOUT THE PREMISES WINDS WOULD BE LGT & VRBL FOR MOST...IF NOT ALL...OF THE 14/06Z TAF CYCLE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 98 74 96 75 / 20 20 20 10 HUTCHINSON 98 73 96 75 / 20 50 30 10 NEWTON 95 73 94 74 / 20 40 20 10 ELDORADO 95 74 94 75 / 20 20 20 10 WINFIELD-KWLD 98 75 96 75 / 10 20 10 10 RUSSELL 96 71 95 71 / 30 60 40 50 GREAT BEND 96 71 96 71 / 30 50 30 40 SALINA 97 74 95 74 / 30 50 30 40 MCPHERSON 96 73 95 74 / 20 50 30 20 COFFEYVILLE 96 75 94 74 / 10 20 10 10 CHANUTE 94 75 93 74 / 10 20 10 10 IOLA 93 75 93 74 / 10 30 10 10 PARSONS-KPPF 95 75 93 74 / 10 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ049- 051>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 14, 5:34 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 534 AM CDT TUE JUL 14 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 534 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS MORNING... PRIMARILY ACROSS CENTRAL KANSAS...WHERE BOTH SMALL HAIL AND 40 TO 50 MPH GUSTS MAY OCCUR. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE LOWLAND FLOODING. HOT AND HUMID WEATHER WILL PERSIST ACROSS MOST AREAS TODAY. AFTERNOON HEAT INDICES FROM 105 TO 110 ARE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS THIS AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 TO 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES FROM 100 TO 103 ARE POSSIBLE OVER SOUTHEAST KANSAS WEDNESDAY AFTERNOON...WHILE HEAT INDICES FROM 100 TO 104 ARE LIKELY ACROSS MOST AREAS EACH AFTERNOON AND EARLY EVENING FROM THURSDAY THROUGH SUNDAY. HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK...MAINLY FROM LATE IN THE AFTERNOON THRU LATE AT NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SEVERAL THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
In the hours before
Special weather statement, Jul 14, 2:54 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT TUE JUL 14 2015
KSZ050-140830-
RICE KS-
254 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LYONS...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...LITTLE RIVER...CHASE...BUSHTON...GENESEO...
ALDEN...RAYMOND...FREDERICK AND SILICA.
LAT...LON 3852 9792 3839 9792 3829 9793 3817 9811
3817 9847 3852 9848
TIME...MOT...LOC 0753Z 244DEG 22KT 3833 9827
BILLINGS WRIGHTSpecial weather statement, Jul 14, 3:32 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE JUL 14 2015 KSZ050-051-140900- MCPHERSON KS-RICE KS- 332 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... RICE COUNTY IN CENTRAL KANSAS... * UNTIL 400 AM CDT * AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS RICE AND WESTERN MCPHERSON COUNTY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LYONS...STERLING...INMAN...LITTLE RIVER...CHASE...BUSHTON... GENESEO...ALDEN...WINDOM...RAYMOND...FREDERICK AND SILICA. LAT...LON 3853 9773 3817 9769 3817 9847 3852 9848 TIME...MOT...LOC 0828Z 268DEG 23KT 3842 9829 BILLINGS WRIGHT
Special weather statement, Jul 14, 3:45 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT TUE JUL 14 2015 KSZ048-140915- ELLSWORTH KS- 345 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 415 AM CDT * AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR LORRAINE... OR 10 MILES SOUTHWEST OF KANOPOLIS...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...GENESEO...LORRAINE AND ELLSWORTH AIRPORT. LAT...LON 3877 9823 3852 9800 3852 9832 3863 9843 TIME...MOT...LOC 0841Z 234DEG 4KT 3856 9824 BILLINGS WRIGHT
Special weather statement, Jul 14, 4:45 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 AM CDT TUE JUL 14 2015
KSZ048-141015-
ELLSWORTH KS-
445 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 515 AM CDT
* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER KANOPOLIS...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...KANOPOLIS...KANOPOLIS STATE PARK AND KANOPOLIS LAKE.
LAT...LON 3868 9793 3859 9810 3872 9825 3887 9810
3887 9793
TIME...MOT...LOC 0944Z 227DEG 14KT 3871 9811
BILLINGS WRIGHTSpecial weather statement, Jul 14, 5:06 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT TUE JUL 14 2015
KSZ033-048-049-141030-
SALINE KS-ELLSWORTH KS-LINCOLN KS-
506 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 530 AM CDT
* AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES SOUTHWEST
OF TESCOTT...OR 15 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...BEVERLY...GLENDALE AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3896 9793 3896 9757 3895 9756 3868 9792
3891 9819 3915 9793
TIME...MOT...LOC 1003Z 227DEG 14KT 3891 9793
BILLINGS WRIGHTSpecial weather statement, Jul 14, 6:10 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 AM CDT TUE JUL 14 2015 KSZ052-068-069-141145- HARVEY KS-MARION KS-BUTLER KS- 610 AM CDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 AM CDT * AT 606 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ELBING...OR 6 MILES NORTH OF WHITEWATER...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PEABODY...WHITEWATER...POTWIN...WALTON...ELBING...BURNS AND NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3794 9728 3818 9732 3821 9687 3787 9685 TIME...MOT...LOC 1106Z 268DEG 33KT 3806 9715 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 33 min |
| Jul 13, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| Jul 13, 8:47 PM CDT | Areal Flood Warning | ICT | Reno | 14 hr |
| Jul 13, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 38 min |
| Jul 13, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 48 min |
| Jul 13, 10:14 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jul 14, 2:20 AM CDT | Special Weather Statement | ICT | Barton | 25 min |
| Jul 14, 2:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 30 min |
| Jul 14, 2:54 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jul 14, 3:05 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 25 min |
| Jul 14, 3:32 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jul 14, 3:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 4:10 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jul 14, 4:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 5:06 AM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Jul 14, 5:54 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 5 hr |
| Jul 14, 6:10 AM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 30 min |
| Jul 14, 7:27 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jul 14, 7:52 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 23 min |
| Jul 14, 8:14 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 61 min |
| Jul 14, 9:08 AM CDT | Special Weather Statement | ICT | Greenwood | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.